Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 320, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2019, 11:15 PM CDT for Webster County, Wright County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2019, 11:15 PM CDT (04:15 UTC)
- Expired
- Aug 27, 2019, 12:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 11:32 PM CDT | TSTM WND DMG | 3 Nne Mansfield, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE ACROSS HIGHWAY 5 BETWEEN MANSFIELD AND HARTVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
374
WUUS53 KSGF 270415
SVRSGF
MOC225-229-270500-
/O.NEW.KSGF.SV.W.0320.190827T0415Z-190827T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1115 PM CDT Mon Aug 26 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
East central Webster County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until midnight CDT.
* At 1115 PM CDT, severe thunderstorms were located along a line
extending from 14 miles north of Norwood to near Hartville to near
Seymour, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Mountain Grove... Mansfield...
Dawson... Norwood...
Hartville... Duncan...
Graff... Odin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3707 9262 3721 9281 3729 9269 3737 9253
3735 9225 3706 9225 3706 9258
TIME...MOT...LOC 0415Z 293DEG 35KT 3732 9245 3725 9260 3720 9272
HAIL...0.75IN
WIND...70MPH
$$
Titus2 follow-up statements
896
WWUS53 KSGF 270431
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1131 PM CDT Mon Aug 26 2019
MOC225-270440-
/O.CAN.KSGF.SV.W.0320.000000T0000Z-190827T0500Z/
Webster MO-
1131 PM CDT Mon Aug 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBSTER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
south central and southwestern Missouri.
LAT...LON 3707 9262 3711 9268 3713 9268 3722 9250
3732 9228 3731 9225 3706 9225 3706 9258
TIME...MOT...LOC 0430Z 295DEG 40KT 3725 9227 3718 9242 3713 9254
$$
MOC229-270500-
/O.CON.KSGF.SV.W.0320.000000T0000Z-190827T0500Z/
Wright MO-
1131 PM CDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN WRIGHT COUNTY...
At 1130 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Mountain Grove to near Norwood to
near Mansfield, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mountain Grove... Mansfield...
Dawson... Norwood...
Graff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3707 9262 3711 9268 3713 9268 3722 9250
3732 9228 3731 9225 3706 9225 3706 9258
TIME...MOT...LOC 0430Z 295DEG 40KT 3725 9227 3718 9242 3713 9254
HAIL...<.75IN
WIND...60MPH
$$
Titus814
WWUS53 KSGF 270454
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1154 PM CDT Mon Aug 26 2019
MOC229-270504-
/O.EXP.KSGF.SV.W.0320.000000T0000Z-190827T0500Z/
Wright MO-
1154 PM CDT Mon Aug 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WRIGHT COUNTY WILL
EXPIRE AT MIDNIGHT CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
south central and southwestern Missouri.
LAT...LON 3707 9262 3711 9268 3713 9268 3722 9250
3732 9228 3731 9225 3706 9225 3706 9258
TIME...MOT...LOC 0454Z 295DEG 39KT 3714 9200 3707 9215 3703 9227
$$
TitusWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:55 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 26, 6:55 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 655 PM CDT Mon Aug 26 2019 .SHORT TERM...(This evening through Tuesday) Issued at 326 PM CDT Mon Aug 26 2019 Very complex and challenging forecast given the current storms moving through southern Missouri at this time with model guidance remaining very poor today. An outflow boundary currently resides from Chanute, KS to Joplin to Cassville, MO with a stabilized airmass occuring north of that line. The atmosphere along and southwest of that line was very unstable with ML capes around 4000 j/kg. Satellite imagery showed that the outflow boundary was slowing down its southwest extent and beginning to intersect with a frontal boundary west of Chanute. Thunderstorms will continue for the next few hours across southern Missouri before exiting the south and east. The big question for the remainder of the evening and night is with the activity that will get going later on (after 7pm) across southeast Kansas and northeast Oklahoma as shortwave energy moves in. This activity will likely develop and move east, likely remaining the strongest near and south of the outflow boundary/recovering airmass region. Large hail to the size of golf balls will still be possible, however this looks to be confined to extreme southeast Kansas and far southwest Missouri, locations further northeast will likely see smaller hail sizes. As far as winds go, damaging winds in excess of 60-70mph will be possible even a little further north of the outflow boundary. Cant rule out an isolated tornado, especially if any cells have boundary interaction. Timing/Locations: Storms will likely regenerate to our west after 7pm and move into southeast Kansas by 7-9pm with storms moving through southern Missouri, mainly along and south of a Ft Scott Kansas, to Bolivar, Mo to Eminence, Mo line. in the 9pm-1am timeframe. Locations further north of this line may see very little additional convection or severe potential. Conditions on Tuesday look much calmer and quieter with highs in the upper 70s to near 80 with northerly flow at 850mb. .LONG TERM...(Tuesday Night through Monday) Issued at 326 PM CDT Mon Aug 26 2019 Surface high pressure will slide over head mid week, providing cooler and drier conditions across the area. Zonal flow returns by the end of the week into the weekend with precip chances increasing across the area. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 639 PM CDT Mon Aug 26 2019 The Ozarks had a storm system move through earlier today. Behind the earlier system flight conditions improved to VFR with only some high cirrus clouds over the area. A cold front will move through the region this evening and into the early morning hours. Along the front showers and storms will bring MVFR to IFR ceilings and visibilities with heavy rainfall. Winds will s=shift from southerly to northerly behind the front with low IFR stratus lingering across the region through early Tuesday afternoon. Skies will then clear from west to east by the afternoon and into Tuesday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Hatch
Hazardous weather outlook, Aug 26, 11:07 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1107 PM CDT Mon Aug 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1107 PM CDT Mon Aug 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Strong to severe storms will continue move southeast across the Missouri Ozarks ahead of a cold front as it moves east overnight. Large hail to the size of quarters, damaging winds in excess of 60 mph, and an isolated tornado are possible as these storms move across the area. The greatest risk for severe weather will occur southeast of Interstate 44. Although storms will move through quickly, very heavy rainfall rates are possible that may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Shower and thunderstorm chances return towards the end of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed over the next six hours for areas southeast of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Aug 26, 9:08 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD 5 ENE VERSAILLES 38.45N 92.74W
08/26/2019 MORGAN MO LAW ENFORCEMENT
24 INCHES OF WATER OVER ROAD AT HWY C AND
HWY E.
&&Local storm report, Aug 26, 9:11 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 2 NNW VERSAILLES 38.46N 92.86W
08/26/2019 MORGAN MO LAW ENFORCEMENT
WILLOWCREEK RD NEAR HWY D HAS 10 FEET OF
ROAD WASHED OUT DUE TO CULVERT LIFTING; ROAD
CLOSED.
&&Local storm report, Aug 26, 9:12 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 1 NNE VERSAILLES 38.44N 92.84W
08/26/2019 MORGAN MO LAW ENFORCEMENT
PONDING OF ROADWAY ON JEFFERSON ST IN
VERSAILLES.
&&Local storm report, Aug 26, 10:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST 1 SW LANAGAN 36.60N 94.45W
08/26/2019 M60 MPH MCDONALD MO FIRE DEPT/RESCUE
REPORT RELAYED TO EM BY BOTH LAW AND FIRE.
60 MPH RECORDED IN BOTH NOEL AND LANAGAN.
&&Special weather statement, Aug 26, 10:51 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1051 PM CDT Mon Aug 26 2019
MOZ090-091-095-103-104-270430-
Greene MO-Taney MO-Webster MO-Christian MO-Stone MO-
1051 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CHRISTIAN...
NORTHWESTERN TANEY...NORTHERN STONE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 1130 PM CDT...
At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Crane. Movement was
southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Battlefield...
Rogersville... Clever...
Seymour... Sparta...
Crane... Reeds Spring...
Highlandville... Fremont Hills...
Fordland... Branson West...
Galena... Diggins...
Mccord Bend... Hurley...
Spokane... Oldfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Missouri.
LAT...LON 3687 9362 3694 9361 3722 9324 3721 9271
3707 9288 3707 9291 3704 9291 3668 9333
TIME...MOT...LOC 0351Z 315DEG 19KT 3716 9325 3693 9353
RothsteinSpecial weather statement, Aug 26, 11:06 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CDT Mon Aug 26 2019
MOZ102-270430-
Barry MO-
1106 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 1130
PM CDT...
At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seligman, or 12 miles southwest of Cassville, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Shell Knob...
Seligman... Exeter...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
Wayne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Missouri. A Severe Thunderstorm Watch also remains in
effect until 600 AM CDT for southwestern Missouri.
LAT...LON 3650 9407 3657 9408 3667 9406 3665 9358
3650 9358
TIME...MOT...LOC 0406Z 278DEG 40KT 3652 9399
RothsteinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:39 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 4 hr |
| Aug 26, 7:47 PM CDT | Special Weather Statement | SGF | Dallas | 43 min |
| Aug 26, 8:34 PM CDT | River Flood Warning | SGF | Vernon | 43 hr |
| Aug 26, 8:34 PM CDT | River Flood Warning | SGF | Bates, Vernon | 62 hr |
| Aug 26, 8:43 PM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
| Aug 26, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 58 min |
| Aug 26, 9:30 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 6 hr |
| Aug 26, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 63 min |
| Aug 26, 10:01 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 29 min |
| Aug 26, 10:29 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 46 min |
| Aug 26, 10:29 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 46 min |
| Aug 26, 10:43 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 4 hr |
| Aug 26, 10:51 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
| Aug 26, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 56 min |
| Aug 26, 11:06 PM CDT | Special Weather Statement | SGF | Barry | 24 min |
| Aug 26, 11:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 60 min |
| Aug 26, 11:38 PM CDT | Special Weather Statement | SGF | Dent | 67 min |
| Aug 26, 11:42 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Aug 26, 11:53 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| Aug 26, 11:59 PM CDT | Areal Flood Advisory | SGF | Maries, Phelps, Pulaski | 6 hr |
| Aug 27, 12:15 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 45 min |
| Aug 27, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 41 min |
| Aug 27, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 56 min |
| Aug 27, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| Aug 27, 1:03 AM CDT | Flash Flood Warning | SGF | Howell | 4 hr |
| Aug 27, 1:21 AM CDT | Flash Flood Warning | SGF | Howell, Oregon | 8 hr |
| Aug 27, 7:12 AM CDT | River Flood Warning | SGF | Vernon | 52 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.